MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS BENZ REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS BENZ REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801989
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that false negative vitros benzodiazepine (benz) results were obtained from samples from two different patients processed using vitros chemistry products benz reagent lot 1523-67-2046 in combination with a vitros xt 7600 integrated system.The results were considered false negative when compared to results using the same samples from confirmatory testing using gc/ms and an unknown reference method.The assignable cause is a known limitation of the vitros benz reagent related to low cross reactivity with lorazepam glucuronide.Per the vitros benz instruction for use (ifu) specificity (cross reactivity) tables, at the 200 ng/ml cutoff, vitros benz reagent has a 34% cross reactivity with lorazepam.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros benz reagent lot 1523.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report false negative vitros benzodiazepine (benz) results were obtained from samples from two different patients processed using vitros chemistry products benz reagent lot 1523-67-2046 in combination with a vitros xt 7600 integrated system.The results were considered to be false negatives when compared to results using the same samples from confirmatory testing using gc/ms and an unknown reference method.Patient 1 sample result of 143 ng/ml (negative) vs an expected result of positive patient 2 sample result of 129 ng/ml (negative) vs an expected result of positive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The false negative vitros benz results were not reported outside of the laboratory.There was no reported allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS BENZ REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20639756
Report Number1319808-2024-00040
Device Sequence Number12618117
Product Code JXM
UDI-Device Identifier10758750001750
UDI-Public(01)10758750001750(17)241229(11)230929(10)672046
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2024
Device Catalogue Number6801989
Device Lot Number1523-67-2046
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown